Florida, 2014Damaging Wind and Heavy Rain in Florida, November 25 to 26, 2014
November 25 to 26, 2014 · NWS MLB · 4 events in 3 counties and zones
A stalled frontal boundary over the area as well as a developing area of low pressure over the eastern Gulf of Mexico produced numerous showers and thunderstorms across east central Florida. Several rounds of heavy rain and thunderstorms led to minor flooding across parts of the area as well as some wind damage to a manufactured home community in Orlando.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary over the area as well as a developing area of low pressure over the eastern Gulf of Mexico produced numerous showers and thunderstorms across east central Florida. Several rounds of heavy rain and thunderstorms led to minor flooding across parts of the area as well as some wind damage to a manufactured home community in Orlando.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 25, 9:26 AM EST, 34 minutes earlier.
Area forecast discussion, Nov 25, 9:26 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
926 AM EST TUE NOV 25 2014
.DISCUSSION...
...SHOWERS AND STORMS WILL BECOME WIDESPREAD LATER TODAY/TONIGHT...
...A FEW STRONG/SEVERE STORMS POSSIBLE TODAY/TONIGHT...
...DETERIORATING MARINE CONDITIONS WILL SPREAD SOUTHWARD STARTING
LATE TONIGHT...
CURRENT...PSEUDO-WARM FRONTAL BOUNDARY DEPICTED BY METAR
OBSERVATIONS PLAYED A ROLE EARLIER IN HEAVY SHOWERS/STORMS ACROSS
OSCEOLA AND NORTH BREVARD COUNTIES. POCKETS OF 2-4 INCHES OF
RAINFALL REPORTED FROM THESE EARLIER TRAINING ECHOES. DUE TO
ELEVATED NATURE OF THIS EARLIER CONVECTION DID NOT RECEIVE ANY WIND
REPORTS. WHILE SHOWER/STORM ACTIVITY POSSIBLE ANYWHERE THIS MORNING
THROUGH THIS AFTERNOON...AS THE ATMOSPHERE REMAINS FAIRLY
UNCAPPED...LOCAL WRF/HRRR MODEL RUNS SUGGEST GREATEST THREAT NEAR
AND NORTH OF THE I-4 CORRIDOR. DEWPOINT VALUES VERY SOUPY FOR THIS
TIME OF YEAR IN THE LOWER TO MIDDLE 70S.
THE QUASI-STATIONARY FRONTAL BOUNDARY HUNG UP ACROSS NORTH FL IS
STILL FORECAST TO ADVANCE SLIGHTLY FURTHER SOUTHWARD THROUGH THE DAY
BUT VERY SLOWLY. A WEAK LOW PRESSURE AREA WILL DEVELOP OVER THE WEST
CENTRAL GULF AND RIDE NORTHEASTWARD THIS EVENING AND OVERNIGHT
ALONG THE BOUNDARY AND SHOULD BE OFF OF THE NORTHEAST FL COAST BY
SUNRISE WED MORNING. SSE BACKED WINDS FORECAST TODAY GENERALLY UNDER
10 MPH BUT THIS FLOW MAY BE DISRUPTED AT TIMES DUE TO THE
CONVECTION. AFTERNOON HIGHS IN THE UPPER 70S TO NEAR 80 DEGREES
FORECAST NEAR AND NORTH OF I-4 WITH LOWER TO MIDDLE 80S SOUTHWARD.
THIS TEMPERATURE FORECAST REMAINS TRICKY WITH CLOUDS/PRECIPITATION.
THE SPC HAS PLACED A SLIGHT RISK OF SEVERE STORMS FOR TODAY/TONIGHT
ACROSS ALL OF EAST CENTRAL FLORIDA. MANY FEATURES IN PLAY FOR STRONG
STORM POTENTIAL INCLUDE DEEP MOISTURE/LOW-LEVEL SOUTHERLY
FLOW...UNSEASONABLY WARM TEMPERATURES...SUBTLE IMPULSES IN THE
MID-LEVEL FLOW...MODEST INSTABILITY AND STRONG UPPER JET OVER THE
DEEP SOUTH PROVIDING STRONG DIFFLUENCE ALOFT. HOW ALL OF THESE
PARAMETERS COME TOGETHER REMAINS TO BE SEEN. THREATS FROM STORMS
INCLUDE...TORRENTIAL RAINFALL/NUISANCE FLOODING...FREQUENT
LIGHTNING...GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH...SMALL HAIL
AND/OR A SHORT-LIVED WEAK TORNADO OR TWO. A WEATHER WATCH MAY BE
NECESSARY LATER TODAY/TONIGHT.
WILL NEED TO MONITOR CONTINUED HEAVY RAINFALL POTENTIAL OVER THE
NEXT 24 HOURS AS ALREADY WITNESSED EARLIER THIS MORNING FROM HEAVY
TRAINING ECHOES. BEST GUESS FOR NEXT HEAVY ROUND OF SHOWERS/STORMS
WILL BE SOMEWHERE NEAR I-4 NORTHWARD THROUGH LATE TODAY/TONIGHT. A
POTENT UPPER TROUGH WILL SWING DOWN ACROSS THE DEEP SOUTH LATER
TONIGHT AND GRADUALLY SHIFT HEAVIER BAND OF PRECIPITATION SOUTH AND
EASTWARD JUST AHEAD AND ALONG OF THE COLD FRONTAL BOUNDARY.
OVERNIGHT LOWS TO REMAIN TRICKY AS WELL DEPENDING ON FRONTAL
PROGRESS BY AROUND 12Z WED MORNING. BEST GUESS PRESENTLY IS THAT THE
BOUNDARY WILL BE LOCATED SOMEWHERE BETWEEN OUR CENTRAL/SOUTHERN CWA
BY SUNRISE WED MORNING. TEMPERATURES ALONG/NORTH OF I-4 ARE FORECAST
TO DROP LATE OVERNIGHT INTO THE MIDDLE/UPPER 50S WITH 60S FURTHER
SOUTHWARD...EXCEPT LOWER 70S POSSIBLE IMMEDIATE TREASURE COAST.
&&
.AVIATION...TAF FORECASTS WILL REMAIN TRICKY WITH
CLOUDS/PRECIPITATION/WINDS OVER THE NEXT 24 HOURS. LIKELY TO SEE
PREVAILING MVFR VSBYS AND MVFR-VFR-CIGS IN WIDESPREAD PRECIP
TODAY/TONIGHT. LCL IFR VSBYS IN +SHRA/TS CONTINUING PAST 00Z...THEN
ENDING FM NW-SE AFTER 06Z. A FEW STRONG/SVR STORMS WITH TORRENTIAL
RAINFALL LIKELY.
&&
.MARINE...TODAY-TONIGHT...SSE/S FLOW FORECAST TODAY GRADUALLY
VEERING TO SW/W/WNW OVERNIGHT AS FRONTAL BOUNDARY SAGS SOUTHWARD
INTO THE AREA. EXPECTING THIS FEATURE TO LIE SOMEWHERE BETWEEN OUR
CENTRAL/SOUTHERN COASTAL WATERS BY DAYBREAK WED MORNING. WIND
FORECAST LIKELY TO BE OFF AT TIMES THROUGH THE DAY DUE TO
CONVECTION. FORECAST WIND SPEEDS AROUND 15 MPH OVER THE OPEN
ATLANTIC INCREASING LATER TONIGHT TO 20-25 KTS NEAR SHORE AND 25-30
KTS OFFSHORE WITH HIGHER GUSTS BEHIND THE FRONT. THESE WINDS WILL
WORK SLOWLY FROM NORTH TO SOUTH WITH THE FRONT'S PROGRESS.
WIDESPREAD SHOWERS/SCT STRONG STORMS WILL BE MOVING OFF OF THE COAST
THRU THIS AFTERNOON...ESPECIALLY NORTH OF SEBASTIAN INLET AND
SLIDING SOUTHWARD ACROSS THE ENTIRE AREA OVERNIGHT AS BAND OF HEAVY
PRECIPITATION GETS FORCED SOUTH AND EAST. ANY STRONGER CELLS ARE
CAPABLE OF TORRENTIAL DOWNPOURS...WINDS IN EXCESS OF 35
KTS...FREQUENT CLOUD TO WATER LIGHTNING...SMALL HAIL AND/OR
WATERSPOUT. A WEATHER WATCH MAY BECOME NECESSARY LATER TODAY.
SCA WILL GO INTO EFFECT NORTH OF SEBASTIAN INLET LATE TONIGHT...AND
EXPAND SWD BY WEDNESDAY AS VERY HAZARDOUS MARINE CONDITIONS RETURN.
&&
.CLIMATE...RECORDS SET ACROSS EAST CENTRAL FLORIDA TUESDAY NOV 24.
PLEASE SEE LOCAL RER PRODUCTS FOR SPECIFIC DETAILS.
DAYTONA BEACH... NEW RECORD HIGH (87F), NEW RECORD WARM LOW (72F)
ORLANDO... NEW RECORD HIGH (87F), TIED RECORD WARM LOW (71F)
MELBOURNE... TIED RECORD HIGH (88F), NEW RECORD WARM LOW (74F)
VERO BEACH... NEW RECORD HIGH (86F).
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM WEDNESDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT
20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 4 PM THURSDAY FOR
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 3 AM WEDNESDAY TO 4 PM THURSDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM WEDNESDAY FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM.
&&
SEDLOCK/PENDERGRASTHazardous weather outlook, Nov 25, 9:31 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
931 AM EST TUE NOV 25 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
931 AM EST TUE NOV 25 2014
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS EAST-CENTRAL
FLORIDA...
...LOCALLY HEAVY RAINFALL THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND EMBEDDED STRONG STORMS WILL MOVE NORTHEAST
OVER CENTRAL FLORIDA INTO TONIGHT...HIGHEST COVERAGE IS EXPECTED
ALONG AND NORTH OF A LINE FROM LAKE KISSIMMEE IN OSCEOLA COUNTY TO
MELBOURNE IN BREVARD COUNTY. SCATTERED STORMS ARE ALSO POSSIBLE
FROM AROUND LAKE OKEECHOBEE TO THE TREASURE COAST. MOVEMENT WILL
BE RAPIDLY TOWARD THE NORTHEAST AT 30 TO 40 MPH.
DUE TO RAPID SPEED...STRONGER SHOWERS AND STORMS WILL BE CAPABLE
OF WIND GUSTS OF 45 TO 55 MPH. A FEW STORMS MAY BECOME SEVERE
MAINLY ALONG AND NORTH OF THE INTERSTATE FOUR CORRIDOR WITH
DAMAGING WIND GUSTS AND PERHAPS AN ISOLATED TORNADO. FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND SMALL HAIL WILL ALSO OCCUR IN
SOME OF THE ACTIVITY.
.FLOOD IMPACT...
SOME LOCATIONS FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD MAY
EXPERIENCE MULTIPLE ROUNDS OF SHOWERS AND STORMS...RAINFALL
AMOUNTS COULD REACH 2 TO 4 INCHES OR A LITTLE MORE IN SOME
LOCATIONS. THIS COULD RESULT IN PONDING OF WATER ON ROADWAYS AND
IN OTHER POORLY DRAINED LOW LYING AREAS.
.RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL PRODUCE A MODERATE THREAT FOR
RIP CURRENTS AT AREA BEACHES. THE THREAT WILL BE HIGHEST THIS
AFTERNOON BETWEEN 1 AND 7 PM DUE TO TIDAL EFFECTS. CHECK WITH YOUR
LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...NEVER SWIM ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
FAST MOVING SHOWERS AND STORMS WILL BE ABLE TO PRODUCE WIND
GUSTS OF 35 KNOTS OR HIGHER ACROSS INLAND LAKES...THE INTRACOASTAL
WATERWAY AND NEAR SHORE ATLANTIC WATERS. BOATERS SHOULD BE ON THE
LOOKOUT FOR STORMS APPROACHING RAPIDLY FROM THE SOUTHWEST THROUGH
TONIGHT.
.WATERSPOUT IMPACT...
THERE IS A SMALL CHANCE OF A BRIEF WATERSPOUT OVER INLAND LAKES AS
WELL AS THE INTRACOASTAL AND ATLANTIC COAST WATERS THROUGH THIS
EVENING.
.WIND AND SEA IMPACT...
WIND AND SEA CONDITIONS WILL DETERIORATE OVER THE NEAR SHORE
ATLANTIC WATERS...ESPECIALLY NORTH OF SEBASTIAN INLET...STARTING
LATE TONIGHT. WINDS WILL INCREASE TO NEAR 20 KNOTS OUT OF THE
SOUTHWEST LATE TONIGHT...THEN SHIFT TO THE NORTHWEST WHILE
INCREASING FURTHER TO 20 TO 25 KNOTS WEDNESDAY. SEAS WILL BUILD
AS HIGH AS 7 FEET NEAR SHORE AND 9 TO 10 FEET WELL OFFSHORE.
SMALL CRAFT ADVISORIES WILL GO INTO EFFECT STARTING LATE TONIGHT
AND EARLY WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND STORMS WILL RAPIDLY CLEAR OUT OF THE AREA FROM
NORTHWEST TO SOUTHEAST DURING ON WEDNESDAY...WITH MOST AREAS
BECOMING RAIN FREE BY EARLY AFTERNOON. HAZARDOUS BOATING CONDITIONS
ARE EXPECTED TO CONTINUE OVER THE ATLANTIC WEDNESDAY INTO
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL OBSERVERS...PLEASE REPORT ANY RAINFALL
AMOUNTS OF THREE INCHES OR MORE AT YOUR LOCATION TODAY TO THE
NATIONAL WEATHER SERVICE IN MELBOURNE.
PENDERGRAST/CRISTALDI
In the hours before
Special weather statement, Nov 25, 9:15 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
915 AM EST TUE NOV 25 2014
FLZ045-053-144-251500-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
915 AM EST TUE NOV 25 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND FREQUENT LIGHTNING OVER SOUTHERN LAKE COUNTY...SOUTHWESTERN
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1000 AM EST.
AT 913 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FOUR CORNERS...TO
THE OSCEOLA THEME PARKS MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...DOCTOR PHILLIPS...HORIZON WEST AND ORLOVISTA.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2866 8158 2851 8126 2817 8152 2820 8153
2826 8156 2826 8166 2834 8167 2834 8179
2836 8180
TIME...MOT...LOC 1413Z 221DEG 26KT 2831 8164
JPThunderstorm Wind, Orange
- When
- November 25, 10:00 AM EST
- Where
- Orange County, 1.95 mi WSW of Holden Hgts
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 28.510, -81.410
A severe thunderstorm with estimated winds of 60 mph produced minor wind damage to a few mobile homes in the Lakeshore Landings community in Orlando. A porch was torn off one of the homes and flipped onto its roof. Several other homes sustained minor damage to soffits and siding, and several trees were damaged.
Heavy Rain, Orange
- When
- November 25, 12:00 PM EST to November 26, 4:00 AM EST
- Where
- Orange County, Orlando
- Reported by
- CoCoRaHS
- Coordinates
- 28.550, -81.370
Several rounds of heavy rainfall occurred across Orange County during the day on the 25th, continuing into the 26th. Two day rainfall totals were 3 to 9 inches, with the highest totals across northern portions of the county including Winter Park, Union Park and Apopka. Flooding of many roadways caused them to become temporarily impassable.
Heavy Rain, Volusia
- When
- November 25, 12:00 PM EST to November 26, 4:00 AM EST
- Where
- Volusia County, 0.67 mi WNW of Coronado Beach
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 29.035, -80.909
Several rounds of heavy rainfall occurred across much of Volusia County during the day on the 25th, continuing into the 26th. Two day rainfall totals were 4 to 8 inches, with the highest totals across coastal areas from Edgewater to Daytona Beach. These rainfall totals resulted in minor road flooding and closures along several streets in Edgewater, New Smyrna Beach and Daytona Beach. Minor flooding of three homes occurred in New Smyrna Beach, with estimated damage around 15 thousand dollars. No injuries were reported.
Heavy Rain, Osceola
- When
- November 25, 12:00 PM EST to November 26, 4:00 PM EST
- Where
- Osceola County, Holopaw
- Reported by
- Emergency Manager
- Coordinates
- 28.130, -81.070
Several rounds of heavy rainfall occurred across Osceola County during the day on the 25th, continuing into the 26th. Two day rainfall totals were 4 to 7 inches, with the highest totals across the Four Corners area, as well as Holopaw and Deer Park. These amounts led to minor flooding of several roadways in the Holopaw area as well as overtopping a bridge near Deer Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Montana, November 25 to 26, 2014$136,000 · 4 events
- High Wind in Wyoming, November 25 to 27, 201469 kt wind · 45 events
- Heavy Snow in Pennsylvania, November 25 to 26, 201426 events
- Heavy Snow in Washington, November 25 to 26, 201414 events
- Heavy Rain in Florida, November 25 to 26, 201411 events
- Winter Storm in Montana, November 25 to 26, 20149 events
- Avalanche and High Wind in Montana, November 25 to 28, 201463 kt wind · 8 events
- Winter Storm and Winter Weather in Colorado, November 25 to 26, 20144 events
- High Wind in Colorado, November 25, 201475 kt wind · 2 events
- Winter Storm in Wyoming, November 25 to 26, 20142 events
- Drought in Texas, November 25 to 30, 2014$500 · 1 event
- High Wind in New Mexico, November 25, 201451 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544615, 544647, 544678, 544778.